Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 64, NWS North Platte, NE

June 1, 2010Deuel County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2010, 6:45 PM MDT for Deuel County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2010, 6:45 PM MDT (00:45 UTC)
Expired
Jun 1, 2010, 7:30 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Deuel County, NE

The radar

The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:53 PM MDTHAIL 16 Se Chappell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS53 KLBF 020045
SVRLBF
NEC049-020130-
/O.NEW.KLBF.SV.W.0064.100602T0045Z-100602T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM MDT TUE JUN 1 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 730 PM MDT

* AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHAPPELL...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA AROUND 700 PM MDT.
  BIG SPRINGS AROUND 705 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
30 MILE MARKER 100 AND INTERSTATE 80 MILE MARKER 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4115 10246 4111 10205 4100 10205 4099 10205
      4099 10254 4100 10254
TIME...MOT...LOC 0045Z 279DEG 42KT 4105 10238
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR
1 follow-up statement
290 
WWUS53 KLBF 020109
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT TUE JUN 1 2010

NEC049-020130-
/O.CON.KLBF.SV.W.0064.000000T0000Z-100602T0130Z/
DEUEL NE-
709 PM MDT TUE JUN 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DEUEL COUNTY UNTIL 730 PM MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...OR NEAR BIG SPRINGS...
MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN DEUEL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4113 10230 4111 10205 4100 10206 4100 10238
TIME...MOT...LOC 0107Z 272DEG 29KT 4101 10213
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:10 PM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 1, 2:10 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT TUE JUN 1 2010

.SYNOPSIS...
    THE 19Z SURFACE ANALYSIS SHOWED A LOW PRESSURE CENTER LOCATED
ALONG THE COLORADO-KANSAS BORDER SOUTH OF GOODLAND. A WARM FRONT
EXTENDED FROM THE LOW CENTER NORTHEASTWARD ACROSS NORTHWEST KANSAS
AND THROUGH SOUTHEAST NEBRASKA. THERE WAS ANOTHER BOUNDARY ACROSS
WESTERN NEBRASKA. THE GOES DERIVED PRODUCT IMAGERY SHOWED A
PRECIPITABLE WATER PLUME OF 25-30MM ACROSS ALL BUT THE WESTERN THIRD
OF NEBRASKA AND LIFTED INDICES OF -5C TO -10C...THOUGH THE MOST
NEGATIVE VALUES WERE NEAR CLOUDS AND PROBABLY CONTAMINATED BY THAT.
THE REGIONAL RADAR MOSAIC HAD A LINE OF STRONG THUNDERSTORMS ACROSS
NORTH CENTRAL NEBRASKA AND ACROSS THE EAST.
&&

.DISCUSSION...
    THE FORECAST CHALLENGE CONTINUES TO BE THE ACTIVE PATTERN AND
THE TIMING...LOCATION AND EXTENT OF RESULTING CONVECTION. FOR
TONIGHT...IT IS THE SEVERE THUNDERSTORM AND TORNADO THREAT.

.SHORT RANGE...TONIGHT THROUGH WEDNESDAY NIGHT.
    AS SECONDARY BOUNDARY PUSHES THROUGH NEBRASKA...THE EXTREMELY
UNSTABLE AIR CAN BE EXPECTED TO GO WITH IT. THIS WILL REDUCE THE
THREAT OF SEVERE WEATHER FROM THE NORTH THROUGHOUT THE EVENING...
THOUGH THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY WEDNESDAY. IN THE
MEANTIME...SURFACE BASED CONVECTIVE ENERGY EXCEEDING 4000J/KG OVER
THE SOUTHERN HALF OF NEBRASKA...0-6KM BULK SHEAR AND LOW LEVEL WIND
PROFILES FAVOR THE DEVELOPMENT OF SUPER CELLS WITH LARGE HAIL AND
POSSIBLE TORNADOES THIS EVENING ANYWAY.

.MEDIUM RANGE AND EXTENDED...THURSDAY THROUGH TUESDAY.
    THE RIDGE BUILDING IN THE DESERT SOUTHWEST WILL KEEP THE
NORTHERN PLAINS UNDER NORTHWEST FLOW ALOFT AS A SURFACE BOUNDARY
CONTINUES ON THE CENTRAL AND SOUTHERN PLAINS. WITH THAT PATTERN...IT
IS PRUDENT TO KEEP A MENTION OF THUNDERSTORMS JUST ABOUT EACH
DAY.
&&

.AVIATION...
    SCATTERED TSTMS EXPECTED THROUGH ABOUT 03Z ACROSS WESTERN AND
CENTRAL NEB. LOCAL IFR POSSIBLE INVOF OF TSTMS...OTHERWISE MOSTLY
VFR CONDITIONS EXPECTED. SFC WINDS WILL BE VRB AT 5 TO 10 KTS...AND
THEN BECOME NORTH AT 10 KTS BY 03Z WEDNESDAY AS A COLD FRONT MAKES
IT/S WAY ACROSS THE AREA.
&&

.LBF
WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT RANGE THROUGH EXTENDED...SPRINGER
AVIATION...TAYLOR
Hazardous weather outlook, Jun 1, 10:35 AM MDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 AM CDT TUE JUN 1 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-021645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1135 AM CDT TUE JUN 1 2010 /1035 AM MDT TUE JUN 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING IN CENTRAL NEBRASKA AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER CENTRAL AND SOUTHWEST NEBRASKA. A FRONT
CROSSING NEBRASKA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT.
INSTABILITY AND WIND PROFILES WILL CONTINUE TO FAVOR THE
DEVELOPMENT OF SUPER CELLS AND LARGE HAIL AND DAMAGING WIND. THERE
IS ALSO A RISK OF ISOLATED TORNADOES...ESPECIALLY SOUTH AND EAST
OF A LINE FROM ONEILL TO NORTH PLATTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FAST WEST TO EAST UPPER FLOW WILL CONTINUE OVER WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH THE WEEK WITH THE CHANCE FOR
THUNDERSTORMS NEARLY EVERY DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, Jun 1, 4:41 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND GST     3 E NORTH PLATTE        41.13N 100.71W
06/01/2010  M62 MPH          LINCOLN            NE   ASOS

            WIND GUST CAUSED BY THUNDERSTORM OUTFLOW FROM
            THUNDERSTORMS NORTH OF THE AREA.

&&

BTAYLOR
Local storm report, Jun 1, 5:31 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             11 W MERNA              41.48N 99.97W
06/01/2010  E1.00 INCH       CUSTER             NE   PUBLIC

&&

JSWEET
Local storm report, Jun 1, 5:35 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             6 SW TRYON              41.50N 101.03W
06/01/2010  E1.00 INCH       MCPHERSON          NE   PUBLIC

&&

JSWEET
Local storm report, Jun 1, 5:54 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             2 WNW RINGGOLD          41.52N 100.81W
06/01/2010  E1.00 INCH       MCPHERSON          NE   PUBLIC

&&

JSWEET
Local storm report, Jun 1, 6:00 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             NENZEL                  42.93N 101.10W
06/01/2010  E1.00 INCH       CHERRY             NE   PUBLIC

0845 AM     HAIL             3 SW NENZEL             42.90N 101.14W
06/01/2010  M1.00 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED ONE INCH HAIL SOUTH OF NENEL AROUND
            830 AM CDT.

0909 AM     HAIL             5 W VALENTINE           42.87N 100.65W
06/01/2010  E1.00 INCH       CHERRY             NE   PUBLIC

0922 AM     HAIL             5 N VALENTINE           42.95N 100.55W
06/01/2010  E0.75 INCH       CHERRY             NE   PUBLIC

0937 AM     HAIL             11 NE VALENTINE         42.99N 100.40W
06/01/2010  M0.75 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED PENNY SIZE HAIL 11 MILES NORTH EAST
            OF VALENTINE AT 1137 AM CDT.

1025 AM     HAIL             BURTON                  42.91N 99.59W
06/01/2010  M0.75 INCH       KEYA PAHA          NE   PUBLIC

            THE PUBLIC REPORTED HAIL UP TO THE SIZE OF PENNIES WITH
            VERY HEAVY RAIN.

1026 AM     HAIL             10 E SPRINGVIEW         42.83N 99.55W
06/01/2010  M0.50 INCH       KEYA PAHA          NE   PUBLIC

            THE PUBLIC REPORTED DIME SIZED HAIL WITH VERY HEAVY RAIN.

1035 AM     HAIL             11 S MILLS              42.78N 99.40W
06/01/2010  M1.00 INCH       KEYA PAHA          NE   PUBLIC

            THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS WITH
            THE MAJORITY OF THE STONES THE SIZE OF NICKELS.

1225 PM     HAIL             39 SSE VALENTINE        42.35N 100.26W
06/01/2010  E1.75 INCH       CHERRY             NE   PUBLIC

            GOLFBALL SIZE HAIL REPORTED.

1248 PM     HAIL             8 SSW BASSETT           42.48N 99.60W
06/01/2010  E1.25 INCH       ROCK               NE   PUBLIC

0337 PM     HAIL             5 S BROWNLEE            42.22N 100.62W
06/01/2010  E1.00 INCH       CHERRY             NE   PUBLIC

0528 PM     HAIL             8 W ARTHUR              41.57N 101.85W
06/01/2010  E1.00 INCH       ARTHUR             NE   PUBLIC

0538 PM     TSTM WND GST     3 E NORTH PLATTE        41.13N 100.71W
06/01/2010  M62.00 MPH       LINCOLN            NE   ASOS

            WIND GUST CAUSED BY THUNDERSTORM OUTFLOW FROM
            THUNDERSTORMS NORTH OF THE AREA.

0539 PM     HAIL             4 SE ARTHUR             41.53N 101.64W
06/01/2010  E1.75 INCH       ARTHUR             NE   PUBLIC

0610 PM     HAIL             11 W MERNA              41.48N 99.97W
06/01/2010  E1.00 INCH       CUSTER             NE   PUBLIC

0634 PM     HAIL             6 SW TRYON              41.50N 101.03W
06/01/2010  E1.00 INCH       MCPHERSON          NE   PUBLIC

0647 PM     HAIL             2 WNW RINGGOLD          41.52N 100.81W
06/01/2010  E1.00 INCH       MCPHERSON          NE   PUBLIC

&&

JSWEET
Local storm report, Jun 1, 6:10 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 W STAPLETON           41.48N 100.61W
06/01/2010  E1.00 INCH       LOGAN              NE   CO-OP OBSERVER

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:20 PM MDTSevere Thunderstorm WarningLBFDeuel25 min
Jun 1, 7:21 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins39 min
Jun 1, 9:06 PM MDTSevere Thunderstorm WarningLBFFrontier54 min
Jun 1, 9:09 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes51 min
Jun 1, 9:44 PM MDTSevere Thunderstorm WarningLBFFrontier33 min
Jun 1, 10:00 PM MDTSevere Thunderstorm WarningLBFFrontier60 min
Jun 1, 10:13 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes47 min
Jun 1, 10:46 PM MDTSevere Thunderstorm WarningLBFFrontier44 min
Jun 2, 1:11 PM MDTSevere Thunderstorm WarningLBFGarden, Keith49 min
Jun 2, 2:01 PM MDTSevere Thunderstorm WarningLBFKeith29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.